On the topology of the set of Nash equilibria

Dieter Balkenborg, Dries Vermeulen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

It has been an open conjecture in the theory of non-cooperative games that Nash equilibrium is universal for the collection of (non-empty) compact semi-algebraic sets, meaning that for every such set there is a game whose set of Nash equilibria is homeomorphic to the given set. In this paper we prove this conjecture. (C) 2019 Elsevier Inc. All rights reserved.

Original languageEnglish
Pages (from-to)1-6
Number of pages6
JournalGames and Economic Behavior
Volume118
DOIs
Publication statusPublished - Nov 2019

JEL classifications

  • c72 - Noncooperative Games
  • d44 - Auctions

Keywords

  • Nash equilibrium
  • Topology
  • strategic form games
  • UNIVERSALITY
  • EVOLUTIONARY
  • Strategic form games

Cite this